Alert archive / Mississippi / Tornado Warnings in 2008

Tornado Warning 16, NWS Memphis, TN

January 10, 2008Prentiss County, Tishomingo County, Mississippi

NWS Memphis, TN issued this tornado warning at Jan 10, 2008, 1:39 PM CST for Prentiss County, Tishomingo County, Mississippi. It was in force for 51 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 10, 2008, 1:39 PM CST (19:39 UTC)
Expired
Jan 10, 2008, 2:30 PM CST
In force
51 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Prentiss County, MS, Tishomingo County, MS

The radar

The Columbus AFB radar (KGWX), 94 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 10, 1:54 PM CSTTORNADO 02 Ssw Midway, MSTHE TORNADO FIRST TOUCHDOWN NEAR THE COUNTY LANDFILL WHERE IT BLEW OFF METAL PANELS FROM TWO LARGE SHEDS. THEN IT DOWNED A TREE BEFORE CONTINUING TOWARDS THE NORTHEAST.
Jan 10, 1:55 PM CSTTORNADO 11 S Midway, MSA DOZEN LARGE TREES DOWNED. ABOUT FOUR OF THESE TREES EXCEEDED TWO FEET IN DIAMETER. THE TORNADO THEN CONTINUED NORTHEAST.
Jan 10, 1:56 PM CSTTORNADO 01 Se Midway, MSSEVERAL TREES SNAPPED AND TWISTED. THE TORNADO THEN CONTINUED IN A MORE EASTERLY DIRECTION.
Jan 10, 1:58 PM CSTTORNADO 15 S Iuka, MSMINOR DAMAGE TO TWO HOMES. UPROOTED TWO DOZEN LARGE TREES. SNAPPED ADDITIONAL SMALLER TREES. ALL DAMAGE NEAR THE INTERSECTION OF COUNTY ROADS 957 AND 992. THE TORNADO THEN LIFTED.
Jan 10, 2:00 PM CSTTSTM WND DMG5 S Iuka, MSPOSSIBLE TORNADO NEAR CR 957. HOUSE DAMAGED. OUTBUILDINGS DESTROYED. TREES DOWN.
Jan 10, 2:05 PM CSTTORNADO5 S Iuka, MSREPORTED BY TISHOMINGO COUNTY EMA AND LAW ENFORCEMENT. TORNADO TOUCHDOWN AT THE LANDFILL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this tornado warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 10, 7:46 AM CSTTornado WatchSPC8 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 7.7 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2008-01-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2008-01-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 213 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
535 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
213 m²/s²
0-3 km storm-relative helicity
279 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KMEG 101940
TORMEG
MSC117-141-102030-
/O.NEW.KMEG.TO.W.0016.080110T1939Z-080110T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
139 PM CST THU JAN 10 2008

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* TORNADO WARNING FOR...
  EASTERN PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
  CENTRAL TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI...

* UNTIL 230 PM CST

* AT 139 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING A TORNADO 6 MILES SOUTH OF
  THRASHERS...OR ABOUT 6 MILES SOUTHEAST OF BOONEVILLE...MOVING
  NORTHEAST AT 60 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BURTON...TISHOMINGO...MIDWAY AND IUKA.

.IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
NICKEL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

.HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3469 8859 3477 8846 3476 8837 3482 8836
      3494 8816 3489 8809 3464 8812 3451 8847
TIME...MOT...LOC 1939Z 239DEG 55KT 3465 8842

$$
3 follow-up statements
000 
WWUS54 KMEG 101956
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
156 PM CST THU JAN 10 2008

MSC117-141-102030-
/O.CON.KMEG.TO.W.0016.000000T0000Z-080110T2030Z/
TISHOMINGO MS-PRENTISS MS-
156 PM CST THU JAN 10 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 PM CST FOR EASTERN
PRENTISS AND CENTRAL TISHOMINGO COUNTIES...

AT 156 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR MIDWAY...OR ABOUT
NEAR IUKA...MOVING NORTHEAST AT 60 MPH.

THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE
INDICATED COUNTY..

.IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
NICKEL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS IN EXCESS OF 70 
MPH.

.THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER
A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

.IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3469 8859 3477 8846 3476 8837 3482 8836
      3494 8816 3489 8809 3464 8812 3451 8847
TIME...MOT...LOC 1956Z 239DEG 55KT 3476 8817

$$
000 
WWUS54 KMEG 102020
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
217 PM CST THU JAN 10 2008

MSC117-141-102030-
/O.CON.KMEG.TO.W.0016.000000T0000Z-080110T2030Z/
TISHOMINGO MS-PRENTISS MS-
217 PM CST THU JAN 10 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 PM CST FOR
NORTHEASTERN PRENTISS AND CENTRAL TISHOMINGO COUNTIES...

AT 217 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATES ANOTHER 
SEVERE THUNDERSTORM WITH STRONG ROTATION TO THE WEST OF AN INITIAL 
SEVERE STORM.  ANOTHER POSSIBLE TORNADO WAS LOCATED NEAR BURTON...OR 
ABOUT 9 MILES EAST OF BOONEVILLE...MOVING NORTHEAST AT 60 MPH. THIS 
SEVERE STORM WILL MOVE INTO TISHOMINGO COUNTY. THE ENVIRONMENT 
REMAINS FAVORABLE FOR TORNADOES OVER NORTHEAST PRENTISS AND CENTRAL 
TISHOMINGO COUNTIES.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PADEN...TISHOMINGO...MIDWAY AND IUKA.

.IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
NICKEL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS IN EXCESS OF 
70 MPH.

.THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER
A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

.IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3455 8842 3471 8850 3477 8846 3476 8837
      3482 8836 3494 8816 3489 8809 3464 8812
TIME...MOT...LOC 2017Z 239DEG 55KT 3470 8833

$$
000 
WWUS54 KMEG 102031
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
232 PM CST THU JAN 10 2008

MSC117-141-102042-
/O.EXP.KMEG.TO.W.0016.000000T0000Z-080110T2030Z/
TISHOMINGO MS-PRENTISS MS-
232 PM CST THU JAN 10 2008

...THE TORNADO WARNING FOR NORTHEASTERN PRENTISS AND CENTRAL
TISHOMINGO COUNTIES HAS BEEN ALLOWED TO EXPIRE...

AT 232 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
AND WEAKENED. THEREFORE...THE TORNADO WARNING WILL BE ALLOWED TO
EXPIRE.

.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA.

LAT...LON 3455 8842 3471 8850 3477 8846 3476 8837
      3482 8836 3494 8816 3489 8809 3464 8812
TIME...MOT...LOC 2020Z 239DEG 55KT 3460 8819

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Jan 10, 11:40 AM CST, 1 hour 59 minutes earlier.

Area forecast discussion, Jan 10, 11:40 AM CST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1140 AM CST THU JAN 10 2008

.DISCUSSION...

ON-GOING SEVERE THUNDERSTORMS ACROSS THE MIDSOUTH IS THE MAIN
FORECAST CONCERN IN THE SHORT TERM. BROKEN LINE OF SHOWERS AND
THUNDERSTORMS HAVE JUST CROSSED THE MISSISSIPPI RIVER. UPDATED
THE GRIDS AND ZONES TO EXPAND THE TORNADO WATCH OVER THE
SOUTHEASTERN PARTS OF WESTERN TENNESSEE. GREATEST SEVERE WEATHER
THREAT WILL REMAIN OVER EASTERN AND SOUTHEASTERN PORTIONS OF THE
FORECAST AREA THROUGH THE EARLY AFTERNOON HOURS.

AS FOR THE REMAINDER OF THE FORECAST...LOWERED MAX TEMPS AND POP
CHANCES ACROSS NORTHEAST ARKANSAS AND UPDATED HOURLY TEMPS BASED
ON CURRENT OBS.

&&

.PREV DISCUSSION... /ISSUED 513 AM CST THU JAN 10 2008/

DISCUSSION...09Z SURFACE ANALYSIS THIS MORNING PLACES A WARM
FRONT ACROSS SOUTHERN ARKANSAS AND CENTRAL MISSISSIPPI. INFRARED
SATELLITE ALREADY SHOWING ELEVATED CONVECTION ACROSS SOUTHERN
ARKANSAS DEVELOPING IN RESPONSE TO ISENTROPIC ASCENT AND AN 850
LOW LEVEL JET TRANSPORTING LOW LEVEL MOISTURE BACK INTO THE MID
SOUTH. TEMPERATURES SO FAR RANGE FROM THE UPPER 30S/LOWER 40S
NEAR WALNUT RIDGE TO AROUND 60 DEGREES NEAR COLUMBUS MS. MAIN
CONCERN IN THIS FORECAST PACKAGE IS SEVERE THUNDERSTORM POTENTIAL
TODAY ACROSS PORTIONS OF THE MID SOUTH.

SHORT TERM...(TODAY THROUGH SATURDAY)...A WARM FRONT JUST TO
THE SOUTH OF THE FORECAST AREA WILL MOVE NORTH DURING THE MORNING
HOURS AS A SURFACE AREA OF LOW PRESSURE MOVES FROM THE CENTRAL
PLAINS INTO THE MIDDLE MISSISSIPPI VALLEY...DRAGGING A COLD FRONT
THROUGH THE MID SOUTH THIS AFTERNOON INTO THE EARLY EVENING HOURS.
STEEP 700-500 MB MID LEVEL LAPSE RATES AROUND 7 C/KM...FAVORABLE
UNIDIRECTIONAL WINDS ALOFT AS INDICATED BY UPPER AIR PROFILERS AND
UPPER LEVEL DIVERGENCE AND MOST UNSTABLE CAPE VALUES APPROACHING
1000 J/KG SUGGEST THUNDERSTORMS WHICH DEVELOP ACROSS AREAS MAINLY
FROM DECATURVILLE TENNESSEE TO COFFEEVILLE MISSISSIPPI COULD
BECOME SEVERE TODAY WITH LARGE HAIL AND DAMAGING WINDS AS THE
PRIMARY SEVERE WEATHER THREATS. THINK MOST LIKELY MODE OF
CONVECTION WILL BE IN THE FORM OF A SQUALL LINE. 0-1 KM STORM
HELICITIES APPROACHING 400 M2/S2...BACKING SURFACE WINDS AND 0-6
KM BULK SHEAR VALUES APPROACHING 60 KTS SUGGESTS A TORNADIC THREAT
/MINI-SUPERCELL TYPE/ CANNOT BE RULED OUT EMBEDDED WITHIN THE LINE
OF SEVERE THUNDERSTORMS.

HIGH PRESSURE WILL BUILD IN TONIGHT AS THE COLD FRONT PUSHES EAST
INTO EASTERN TENNESSEE AND INTO ALABAMA. KEPT LINGERING POPS IN
TONIGHT ACROSS EASTERN SECTIONS OF THE FORECAST AREA AS THE FRONT
WILL BE A BIT SLOWER TO DEPART ACROSS NORTHEAST MISSISSIPPI. DRY
WEATHER IS EXPECTED THROUGH SATURDAY AS UPPER LEVEL RIDGING
REMAINS IN PLACE THROUGH THE BEGINNING OF THE WEEKEND.

LONG TERM...(SATURDAY NIGHT THROUGH WEDNESDAY)...00Z LONG RANGE
MODELS INDICATE A SERIES OF UPPER LEVEL TROUGHS WILL MOVE THROUGH
THE MIDDLE/LOWER MISSISSIPPI VALLEYS THROUGH THE PERIOD. USED THE
00Z ECMWF AS A GUIDE AS OPERATIONAL GFS RUN TO RUN CONTINUITY IS
IN QUESTION WITH THIS FORECAST PACKAGE. ENSEMBLE MEMBERS SUGGEST
RAIN CHANCES WILL REMAIN SMALL SATURDAY NIGHT. OTHERWISE RAIN FREE

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  63  39  53  36 / 100  10   0   0
MKL  61  36  48  30 / 100  20   0   0
JBR  59  36  51  33 /  70  10   0   0
TUP  68  39  54  34 / 100  30   0   0

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jan 10, 10:38 AM CST, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1038 AM CST THU JAN 10 2008

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-111845-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
1038 AM CST THU JAN 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE STORMS ALONG AND EAST OF A LINE
FROM SELMER TENNESSEE TO HOUSTON MISSISSIPPI. THIS INCLUDES THE
CITIES OF CORINTH AND TUPELO MISSISSIPPI.

THERE IS A SLIGHT RISK OF SEVERE STORMS EAST OF A MARTIN TENNESSEE
TO CHARLESTON MISSISSIPPI LINE. THIS INCLUDES THE CITIES OF PARIS
AND JACKSON TENNESSEE SOUTHWARD TO HOLLY SPRINGS AND OXFORD
MISSISSIPPI.

LARGE HAIL...DAMAGING WINDS AND TORNADOES ARE POSSIBLE WITH ANY
THUNDERSTORMS THAT BECOME SEVERE IN THE RISK AREAS.

A TORNADO WATCH IS IN EFFECT FOR PORTIONS OF NORTH MISSISSIPPI
AND THE SOUTHEASTERN CORNER OF WESTERN TENNESSEE UNTIL 4 PM CST
THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS PLEASE RELAY YOUR REPORTS TO THE NATIONAL WEATHER
SERVICE IN MEMPHIS.

In the hours before

Special weather statement, Jan 10, 12:02 PM CST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1202 PM CST THU JAN 10 2008

MSZ013-101830-
LAFAYETTE MS-
1202 PM CST THU JAN 10 2008

THIS SIGNIFICANT WEATHER ALERT IS FOR...

  NORTHERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 7
MILES NORTHWEST OF OXFORD AT 1202 PM CST...MOVING NORTHEAST AT 55
MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. THIS
STORM IS SHOWING SIGNS OF WEAK ROTATION...BUT IF IT INTENSIFIES
COULD QUICKLY PRODUCE A TORNADO. PLEASE STAY ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AND POSSIBLE WARNINGS.

PEOPLE IN LAFAYETTE COUNTY...INCLUDING THE CITY OF OXFORD...SHOULD
MONITOR THIS STORM CLOSELY..

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
Special weather statement, Jan 10, 12:08 PM CST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1208 PM CST THU JAN 10 2008

MSZ005-TNZ091-101845-
ALCORN MS-MCNAIRY TN-
1208 PM CST THU JAN 10 2008

THIS SIGNIFICANT WEATHER ALERT IS FOR...

  ALCORN COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHEASTERN MCNAIRY COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 4 MILES SOUTH OF THEO AT 1208 PM CST...MOVING
NORTHEAST AT 45 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN ALCORN AND MCNAIRY COUNTIES...INCLUDING THE CITY OF
CORINTH...SHOULD MONITOR THIS STORM CLOSELY..

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
Local storm report, Jan 10, 12:37 PM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1237 PM CST THU JAN 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 AM     FLASH FLOOD      3 N BARTLETT            35.26N 89.84W
01/10/2008                   SHELBY             TN   PUBLIC

            HOWARD CREEK OUT OF BANK NEAR OLD BROWNSVILLE ROAD.

0845 AM     HAIL             5 ESE SARDIS            34.41N 89.83W
01/10/2008  E0.75 INCH       PANOLA             MS   CO-OP OBSERVER

0856 AM     HAIL             HARMONTOWN              34.53N 89.65W
01/10/2008  E0.75 INCH       LAFAYETTE          MS   PUBLIC

1018 AM     TSTM WND GST     HENDERSON               35.44N 88.65W
01/10/2008  E60.00 MPH       CHESTER            TN   TRAINED SPOTTER

            PEA SIZE HAIL

1029 AM     FLASH FLOOD      2 NE OLIVE BRANCH       34.98N 89.80W
01/10/2008                   DESOTO             MS   AMATEUR RADIO

            FLOODING ON HACKS CROSS ROAD JUST SOUTH OF STATE LINE.

1110 AM     TSTM WND DMG     2 W INDEPENDENCE        34.70N 89.84W
01/10/2008                   TATE               MS   EMERGENCY MNGR

            DELIVERY TRUCK BLOWN OFF ROAD DURING THUNDERSTORM GUST.
            NO INJURIES REPORTED. NO MPH OF GUSTS GIVEN.

1235 PM     HAIL             2 W CORINTH             34.94N 88.55W
01/10/2008  E2.75 INCH       ALCORN             MS   TRAINED SPOTTER

1235 PM     FUNNEL CLOUD     2 W CORINTH             34.94N 88.55W
01/10/2008                   ALCORN             MS   TRAINED SPOTTER

&&

DSV
Local storm report, Jan 10, 12:45 PM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1245 PM CST THU JAN 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 AM     FLASH FLOOD      3 N BARTLETT            35.26N 89.84W
01/10/2008                   SHELBY             TN   PUBLIC

            HOWARD CREEK OUT OF BANK NEAR OLD BROWNSVILLE ROAD.

0845 AM     HAIL             5 ESE SARDIS            34.41N 89.83W
01/10/2008  E0.75 INCH       PANOLA             MS   CO-OP OBSERVER

0856 AM     HAIL             HARMONTOWN              34.53N 89.65W
01/10/2008  E0.75 INCH       LAFAYETTE          MS   PUBLIC

1018 AM     TSTM WND GST     HENDERSON               35.44N 88.65W
01/10/2008  E60.00 MPH       CHESTER            TN   TRAINED SPOTTER

            PEA SIZE HAIL

1029 AM     FLASH FLOOD      2 NE OLIVE BRANCH       34.98N 89.80W
01/10/2008                   DESOTO             MS   AMATEUR RADIO

            FLOODING ON HACKS CROSS ROAD JUST SOUTH OF STATE LINE.

1110 AM     TSTM WND DMG     2 W INDEPENDENCE        34.70N 89.84W
01/10/2008                   TATE               MS   EMERGENCY MNGR

            DELIVERY TRUCK BLOWN OFF ROAD DURING THUNDERSTORM GUST.
            NO INJURIES REPORTED. NO MPH OF GUSTS GIVEN.

1235 PM     HAIL             2 W CORINTH             34.94N 88.55W
01/10/2008  E2.75 INCH       ALCORN             MS   TRAINED SPOTTER

1235 PM     FUNNEL CLOUD     2 W CORINTH             34.94N 88.55W
01/10/2008                   ALCORN             MS   TRAINED SPOTTER

1240 PM     FLASH FLOOD      JACKSON                 35.63N 88.83W
01/10/2008                   MADISON            TN   EMERGENCY MNGR

            REPORTS OF SEVERAL ROADS UNDER 18 INCHES OF WATER IN
            NORTHEAST JACKSON AND NORTHEAST PARTS OF MADISON COUNTY

&&

DSV
Local storm report, Jan 10, 1:00 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
100 PM CST THU JAN 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 AM     FLASH FLOOD      3 N BARTLETT            35.26N 89.84W
01/10/2008                   SHELBY             TN   PUBLIC

            HOWARD CREEK OUT OF BANK NEAR OLD BROWNSVILLE ROAD.

0845 AM     HAIL             5 ESE SARDIS            34.41N 89.83W
01/10/2008  E0.75 INCH       PANOLA             MS   CO-OP OBSERVER

0856 AM     HAIL             HARMONTOWN              34.53N 89.65W
01/10/2008  E0.75 INCH       LAFAYETTE          MS   PUBLIC

1018 AM     TSTM WND GST     HENDERSON               35.44N 88.65W
01/10/2008  E60.00 MPH       CHESTER            TN   TRAINED SPOTTER

            PEA SIZE HAIL

1029 AM     FLASH FLOOD      2 NE OLIVE BRANCH       34.98N 89.80W
01/10/2008                   DESOTO             MS   AMATEUR RADIO

            FLOODING ON HACKS CROSS ROAD JUST SOUTH OF STATE LINE.

1110 AM     TSTM WND DMG     2 W INDEPENDENCE        34.70N 89.84W
01/10/2008                   TATE               MS   EMERGENCY MNGR

            DELIVERY TRUCK BLOWN OFF ROAD DURING THUNDERSTORM GUST.
            NO INJURIES REPORTED. NO MPH OF GUSTS GIVEN.

1235 PM     HAIL             2 W CORINTH             34.94N 88.55W
01/10/2008  E2.75 INCH       ALCORN             MS   TRAINED SPOTTER

1235 PM     FUNNEL CLOUD     2 W CORINTH             34.94N 88.55W
01/10/2008                   ALCORN             MS   TRAINED SPOTTER

1240 PM     FLASH FLOOD      JACKSON                 35.63N 88.83W
01/10/2008                   MADISON            TN   EMERGENCY MNGR

            REPORTS OF SEVERAL ROADS UNDER 18 INCHES OF WATER IN
            NORTHEAST JACKSON AND NORTHEAST PARTS OF MADISON COUNTY

1245 PM     HAIL             MICHIE                  35.06N 88.43W
01/10/2008  E1.00 INCH       MCNAIRY            TN   POST OFFICE

1245 PM     TSTM WND GST     MICHIE                  35.06N 88.43W
01/10/2008  E60.00 MPH       MCNAIRY            TN   POST OFFICE

&&

DSV
Local storm report, Jan 10, 1:31 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
131 PM CST THU JAN 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 AM     FLASH FLOOD      3 N BARTLETT            35.26N 89.84W
01/10/2008                   SHELBY             TN   PUBLIC

            HOWARD CREEK OUT OF BANK NEAR OLD BROWNSVILLE ROAD.

0845 AM     HAIL             5 ESE SARDIS            34.41N 89.83W
01/10/2008  E0.75 INCH       PANOLA             MS   CO-OP OBSERVER

0856 AM     HAIL             HARMONTOWN              34.53N 89.65W
01/10/2008  E0.75 INCH       LAFAYETTE          MS   PUBLIC

1018 AM     TSTM WND GST     HENDERSON               35.44N 88.65W
01/10/2008  E60.00 MPH       CHESTER            TN   TRAINED SPOTTER

            PEA SIZE HAIL

1029 AM     FLASH FLOOD      2 NE OLIVE BRANCH       34.98N 89.80W
01/10/2008                   DESOTO             MS   AMATEUR RADIO

            FLOODING ON HACKS CROSS ROAD JUST SOUTH OF STATE LINE.

1110 AM     TSTM WND DMG     2 W INDEPENDENCE        34.70N 89.84W
01/10/2008                   TATE               MS   EMERGENCY MNGR

            DELIVERY TRUCK BLOWN OFF ROAD DURING THUNDERSTORM GUST.
            NO INJURIES REPORTED. NO MPH OF GUSTS GIVEN.

1235 PM     HAIL             2 W CORINTH             34.94N 88.55W
01/10/2008  E2.75 INCH       ALCORN             MS   TRAINED SPOTTER

1235 PM     FUNNEL CLOUD     2 W CORINTH             34.94N 88.55W
01/10/2008                   ALCORN             MS   TRAINED SPOTTER

1240 PM     FLASH FLOOD      JACKSON                 35.63N 88.83W
01/10/2008                   MADISON            TN   EMERGENCY MNGR

            REPORTS OF SEVERAL ROADS UNDER 18 INCHES OF WATER IN
            NORTHEAST JACKSON AND NORTHEAST PARTS OF MADISON COUNTY

1245 PM     HAIL             MICHIE                  35.06N 88.43W
01/10/2008  E1.00 INCH       MCNAIRY            TN   POST OFFICE

1245 PM     TSTM WND GST     MICHIE                  35.06N 88.43W
01/10/2008  E60.00 MPH       MCNAIRY            TN   POST OFFICE

0115 PM     TSTM WND GST     3 S NEW ALBANY          34.45N 89.02W
01/10/2008  E60.00 MPH       UNION              MS   TRAINED SPOTTER

            BROKEN TREE LIMBS

&&

DSV

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 10, 8:39 AM CSTSevere Thunderstorm WarningMEGLafayette, Panola28 min
Jan 10, 8:58 AM CSTSevere Thunderstorm WarningMEGBenton, Marshall47 min
Jan 10, 9:24 AM CSTTornado WarningMEGDeSoto, Marshall51 min
Jan 10, 11:02 AM CSTTornado WarningMEGPanola, Quitman43 min
Jan 10, 11:55 AM CSTTornado WarningMEGMarshall29 min
Jan 10, 12:22 PM CSTTornado WarningMEGAlcorn38 min
Jan 10, 12:26 PM CSTSevere Thunderstorm WarningMEGLafayette, Pontotoc, Union49 min
Jan 10, 12:41 PM CSTTornado WarningMEGPontotoc, Union49 min
Jan 10, 1:04 PM CSTSevere Thunderstorm WarningMEGAlcorn, Prentiss, Tippah41 min
Jan 10, 1:08 PM CSTFlash Flood WarningMEGAlcorn2 hr
Jan 10, 1:20 PM CSTSevere Thunderstorm WarningMEGPrentiss25 min
Jan 10, 1:22 PM CSTTornado WarningMEGLee, Pontotoc, Union23 min
Jan 10, 1:25 PM CSTFlash Flood WarningMEGAlcorn, Prentiss, Tippah, Union2 hr
Jan 10, 1:43 PM CSTTornado WarningMEGLee, Prentiss, Union41 min
Jan 10, 1:48 PM CSTSevere Thunderstorm WarningMEGMonroe42 min
Jan 10, 2:12 PM CSTFlash Flood WarningMEGItawamba, Monroe2 hr
Jan 10, 2:17 PM CSTFlash Flood WarningMEGTishomingo118 min

Nearby

Tornado Warnings in Mississippi, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.